Secondary brain tumour primary CUP cancer

FormerMember
FormerMember
  • 4 replies
  • 3 subscribers
  • 5481 views

Hi I’m looking for some advice, my uncle was diagnosed with a secondary brain tumour in February they managed to remove all of it but couldn’t find where the primary cancer came from.  In May they did another scan and think the tumours coming back, they put him on steroids since then and have gradually weaned him off.  On Tuesday he took his last one and has been more tired no eating etc but today he’s phoned me saying he’s being violently sick constantly this is how the symptoms started the last time.  I have the gp coming out today but it’s just to see is this normal coming off steroids? Has has anyone been in this situation I don’t live with him and I’m the only family that helps him but it’s summer holidays here in Scotland and I have kids, should I stay with him? Or is it just steroid withdrawals? I’m absolutely terrified as he’s also got quite bad learning disabilities and finds it hard to get about, so he can’t explain himself as much as a normal functioning adult.  He was given a terminal diagnosis but hes been fine up till now I just want to do my best by him.  

  • Hi Lynrik, hard to say if it's the brain tumour or steroid withdrawal causing the violent sickness.

    I felt v nauseous with my secondary brain tumour (since dealt with n behaving itself) but have tried twice to come off the steroids n felt really sick while trying, so am back on them.

    It may depend where his primary is as well....

    Sorry that's not much help. Get him to drink plenty - sips of water, as it's pretty warm today. Dioralite's good  too as it replaces the salts lost due to vomiting.

    U might try ringing the Helpline  too on 0808 808 0000 in case they've any more medical advice.

    Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.
  • Any news Lynrik?

    Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.
  • FormerMember
    FormerMember in reply to buttercup01

    Thank you so much for the reply! The doctor came out and put him back on 2mg of dexamethasone, and the change was remarkable! He couldn’t even move was constantly sick then suddenly he’s awake and sitting up! Amazing! I’m so sorry you are going through this too, I cannot imagine how hard it must be.  I’m hoping to speak to his consultant on Tuesday(bank holiday in Glasgow) to find out what happens now, I don’t know how long he can stay on the steroids this time.  He’s not been offered any treatment as the tumour grew back on his cerebellum so quick and they cannot find the primary anywhere, they are sure it’s from the gastrointestinal/lung area as the brain tumour they removed from his brain was an adenocarcinoma, and believe it’s microscopic in size and possibly widespread.  My uncle doesn’t really understand he’s got cancer even though we try and explain things, so symptom control is hard as he doesn’t relay information well which makes it hard for us and the doctors, so we have to be on the ball.

    thank you again for ur reply which ultimately got me asking the doctor about the steroid I really appreciate it.

    take care

    lynne x

  • Glad I could help. I've now only got one kidney so don't produce enough of my own steroids, plus I've been on dexamethasone for over 6 years now. All in all, think I'll just have to put up with steroids' side effects, - even tho I'm only on 0.5mg / day, they're quite pronounced. 

    Your uncle might find it best to take the steroids in the morning with breakfast. Otherwise they may keep him awake at night. 

    Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.